Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Intense craving after i stopped smoking

Sir I have been a Smoker for last 10 years and have tried to quit it on several occasions but to no veil since the moment I stop it I have this intense craving in a couple of hours that I get back and then it will be more than the normal that I take so are there any measures that I can follow and then completely stop or I have to hooked on to it for life now..
Asked On : Fri, 1 Jan 2010
Answers:  1 Views:  1318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Yes there are certain things a smoker needs to follow to increase the ways of quitting. There are persons like Counselors, psychologist and addiction medicine specialist who can assist you in quit smoking. There are measured ways which can increase the chances of quitting. Generally speaking nicotine is the major pharmacological agent in Tobacco, causing chemical and biological changes in the brain. Though less dramatic than heroin or cocaine, the strength of the addiction is just as powerful. It is a reinforcing drug, meaning users desire the drug regardless of the damaging effects. Our body builds a tolerance to nicotine and as a result of it the effects of the drug are reduced and we take in lot more than the toxic levels. Effects of Nicotine are seen with in 10 sec of taking it as it enters the brain by then. It usually causes 1) sudden increase in heart rate and blood pressure, 2) constriction of blood vessels, causing a temperature drop in the hands and feet, 3) muscles relaxation. Other lesser symptoms are nausea, weakness, and abdominal cramps, headache, coughing or gagging. The most severe withdrawal symptoms occur within the first week. The typical withdrawal symptoms are headaches, anxiety or irritability, difficulty in concentration and sleeping, hunger, decreased heart rate and blood pressure, craving for nicotine. Increased appetite or weight gain. These withdrawl symptoms can be answered by the counselor, how to tackle them, he prescribes you certain medicines like varenicline which can increase the chances of quitting. Hence it is advised to see a Counselor.
Answered: Sat, 2 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor